Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have diarrhea and headache with low body temperature. Had abortion. Can it be a symptom of UTI?

Answered by
Dr.
Dr. Hema Yadav

Pediatrician, Infectious Diseases

Practicing since :2005

Answered : 1528 Questions

default
Posted on Tue, 18 Dec 2012 in Infections
Question: I have a low body temperature of 95.1 degrees. I am a 18 year old female. I had a cough a few days ago which I thought was going to turn into a cold. I started getting diarrhea and headaches about two days ago. Now I am nauseous and still have mild diarrhea. I'm feeling a little dizzy and am experience a slight pain every so often in what I believe is my right kidney. Im prone to like one. The only thing I've been exposed to that I can think of was about four days ago; I ate a big spoonful of cereal and then after tasting it, I looked at the milk carton and it was almost a month old. I also had an abortion two weeks ago and forgot to take the antibiotics they sent home. But, I have no bleeding or fever so I don't think it's an infection caused by that. I also haven't gotten my flu shot, but it seems a little bit drawn out for the flu. That's all the info I have, thanks!
doctor
Answered by Dr. Hema Yadav 44 minutes later
Hello ,
Thanks for posting your query.
Considering the details you have provided your hypothermia( low body temperature) & dizziness could be most probably due to hypotension and dehydration which could either be due to any gastrointestinal infection viral or bacterial or any XXXXXXX bleeding or abscess.Pain in abdomen ( renal or intestinal region) can be present in any of them.
Please note that , fever is a body defense mechanism and may not always accompany infections infact some infections can present with hypothermia too especially if there is significant severe inflammation or XXXXXXX hemolysis (bleeding).
The fact that you have had a abortion two weeks ago and didn't take an antibiotic course makes you more prone to genitourinary / abdominal infection and sepsis.
Though you feel fine I would recommend you not to neglect your symptoms and consult your doctor or gynaecologist as soon as feasible .
It's important that you get your vital parameters ( pulse , Bp , hydration, per abdomen findings ) examined and if required go for further investigation as advised ( X-ray , blood counts , ultrasound etc) .
Atleast the doctor can conclude the most probable diagnosis on examination and rule out any severe cause ( sepsis or hemorrhage etc) so that appropriate treatment can be started.
Meanwhile the most important thing you can do is to drink plenty of fluids to maintain your hydration . Taking a probiotic and zinc supplement will help in faster recovery if any gastrointestinal infection is confirmed.

Hope I have answered your query.
Feel free to clear any further doubts ,
Regards


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Medical Procedures
Lab Tests

Recent questions on  X ray

doctor1 MD

My doughtier has stomach ash, she can t poop, but she feels like she has to go so she would go every 10 mins, i took her to a doctor, they ran blood test, and x-ray. they told us her cyst has blew up but now she still feels like she has to go but there is nothing or if she goes is very tiny... so my question is is it relevant to her cyst? and if there was anything wrong would it show in her x-ray?

doctor1 MD

good afetrnoon doctor this is mohdazharuddin can u tell me if we lose our sperm a day what is the lost in our body and doctor iam ubanble to eat food iam getting hungry then also iam unable eat food i can eat only little food some times iam getting vomitings and day by day iam getting week i make all tests like blood, urnie
ultrasound, x-ray and endoscopy. but the doctrors said u dont have any problem u just eat healthy food . can u advise plz what i have to do                  

doctor1 MD

sir,i m 32/m/india.i m obase.wt 95 kg ht 175cms.having a male baby aged 6 months.i m suffering from dermatitis herpitoformis last 2.5 yrs & having no reliefe with different treatments.recently i m having multiple boils in my scalp.with antibiotics i got reliefe.gone through routin test...total count is higher which is 12.6 serum alkaline phosphate is higher,i.e.164.s.triglicerides,cholestrole all r bit higher then normal.urine is clear.in ct head having frontal maxillary spenoid sinusitis bilat.the biggest worry is cardiomegally in x-ray chest.s.alkaline is increased due to cardiomegally?or dermatitis?or early arthritis?or some amylodisis?please give me direction to follow.i hate to excercise.i love gambling.i daily play i.e.gamble.love to get excited.but last few weeks i noticed i get very nervous & feel palpitation while gambling.i m heavy smoker.i drink casually.

doctor1 MD

my dad is an 82 year old, asian male, w/ history of cardiomyopathy, hypertention and borderline diabetes. He has ICD implanted on October 2006.He was seen recently for his complaint of bilateral edema and pain on his feet. Though the swelling does not occur at the same time. He s been experiencing the pain and swelling since August of 2010. The swelling and pain is alternating on each feet. He shows elevation on his uric acid level and responds on Naproxen. Due to his other medical condition, the provider has concern on putting him on Naproxen for a long period of time. His most recent lab results performed on 12/21/10 shows the following: Glucose: 114, Bun : 30, Creatinine 2.0, eGFR- other : 34, eGFR African American : 41, Calcium : 9.4, Total Protein : 8.6, Albumin : 3.7, Bilirubin, Total : 0.7 Alakaline Phosphatase : 121, AST : 23, ALT : 42, Sodium : 140, Potassium : 3.9, Chloride : 104, CO2: 28, Cholesterol : 137, Triglyceride : 214, HDL : 34, LDL (Calculated) :60, Cholesterol: HDL Ratio: 4.0, LDL:HdL Ratio: 1.76, VLDL (Calculate) 43, Abs. Monocyte: 0.6, Abs. Eosinophil : 0.2, Abs. Basophil : 0.0, PSA, Free: 0.29, PSA Total : 0.63, PSA, Free% Calc : 46, Free T4 : 1.56, TSH : 1.27, WBC Count: 7.4, RBC Count : 4.59, Hemoglobin : 14.2, Hematocrit : 41.5, MCV : 90, MCH : 90, MCHC : 34.2, RDW: 13.2, Platelet Count: 210, Diff Type : automated, Neutrophil: 60, Lymphocytes: 28, Monocyte: 9, Eosinophil: 3, Basophil: 0, aba. Neutrophil : 4.4, Aba. Lymphocite: 2.1. An X-ray of his bilateral ankle taken on 12/21/10 shows moderate degenerative change. Three views of each ankle were obtained for a total of six views. Bony mineralization is normal. No fracture or acute osseous abnormality is evident. The joint spaces are well maintained with minor osteophyte formation. He is presently scheduled for his ICD battery replacement on February 4, 2011. Today, I ll take him for the following lab works: Renal Panel, 24-hr Urine Protein and Creatine and Hba1c. The patient is currently taking the following medication: Micardis 40mg once a day, Coreg 6.25 Twice a day, Furosemide 80mg Twice a day, Theragran-M once a day, Zocor 40mg once daily, Singulair 10mg once daily. I am his daughter and I am the one responsible for his health care. Thank you very much for your time. I need your guidance. I have concern about his stability prior to his scheduled procedure. I know that it is a n out-patient procedure. However, I cannot afford to overlook any other possible medical condition. I look forward to your reply.

doctor1 MD

I am having a frozen left shoulder kind of symptoms for last couple of months. My left shoulder doesnt rotate as smoothly as the right one. My second problem is I have constipation atleast few days a month and suffer from piles as a consequence

doctor1 MD

I have very shortness of breath will divan help this ?

doctor1 MD

I have to urinate often ..... if I stand up from sitting position or sleep position. And I empty out every time. My family Dr. thinks my bladder has fallen and there by impairing the normal muscle function that holds the urine until some normal...